Connectivity transitions in networks with super-linear preferential attachment

Roberto Oliveira, Joel Spencer

Research output: Contribution to journalArticle

Abstract

We analyze an evolving network model of Krapivsky and Redner in which new nodes arrive sequentially, each connecting to a previously existing node b with probability proportional to the pth power of the in-degree of b. We restrict to the super-linear case p > 1. When (Formula presented), the structure of the final countable tree is determined. There is a finite tree T with distinguished v (which has a limiting distribution) on which is “glued” a specific infinite tree; v has an infinite number of children, an infinite number of which have k − 1 children, and there are only a finite number of nodes (possibly only v) with k or more children. Our basic technique is to embed the discrete process in a continuous time process using exponential random variables, a technique that has previously been employed in the study of balls-in-bins processes with feedback.

Original languageEnglish (US)
Pages (from-to)121-163
Number of pages43
JournalInternet Mathematics
Volume2
Issue number2
DOIs
StatePublished - Jan 1 2005

ASJC Scopus subject areas

  • Modeling and Simulation
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Connectivity transitions in networks with super-linear preferential attachment'. Together they form a unique fingerprint.

  • Cite this